Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On medicine for gerd and sinus infection. Have low fever and upper gi discomfort. What's wrong?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
low grade fever, general malaise and upper gi discomfort (no diarrhea). already on omeprazole for gerd and clarythromycin for a low grade sinus infection. Took extra tablet (40) of omeprazole this morning for gi discomform before i realized I had a fever (over last couple hours crept up to 101f). 56 years old male
Posted Fri, 11 Jan 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later

Thanks for writing in

Your fever could be due to low grade sinus infection and upper G I Discomfort is common with clarithromycin

I would suggest you take the antibiotic after meals and till you are on antibiotic take Omeprazole 40mg twice a day

Hope this helps
Do write back in case of concern
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: On medicine for gerd and sinus infection. Have low fever and upper gi discomfort. What's wrong? 4 hours later
Was already on Clarythromycin for 10 days without significant discomfort - believe sinus infection clearing. Believe I have a stomach virus - sudden onset accompanied by moderately severe headache this morning. OK to continue with Omeprazole while fighting a stomach virus?
Answered by Dr. Ajit Naniksingh Kukreja 8 hours later

Thanks for writing back

All macrolides like Clarithromycin cause upper GI Upset after few days of intake

You may have had a viral infection and it is Ok if you continue with Omeprazole

Also one word of caution - Do not jump to a diagnosis without getting yourself clinically examined

Hope this helps and clears your doubts
Get well soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor